Mirapex and its nasty side effects
Posted 08 September 2011 - 03:53 AM
Posted 09 October 2011 - 06:34 AM
Has helped with sleep, reduced tremor and taken away stiffness and slowness.
Still watching for compulsive isues, seems it may take many months for it to show up?
Posted 09 October 2011 - 07:14 PM
Posted 14 October 2011 - 06:09 AM
... Before you start on the agonist ask someone you trust to monitor your behavior, write it down and give it to them since you might be paranoid and think they are making it up... Hope all goes well for you that are on it.
Thank you sir! My wife watches me like a hawk. When I started Mirapex she read all about it and was very concerned. We still have our guard up since it seems the side effects my show up at any time. But so far so good. Sorry it was so hard on your family.
Posted 20 January 2012 - 08:09 PM
Posted 24 January 2012 - 09:40 AM
I decided that if I could get by on less I should. I don't work so if I can take care of myself and the chores I do then that's good enough. I have found I do better with exercise. I've been tempted to stop meds but then think about how bad off I was. So a compromise for me is to take as small a dose as I can.
I despise taking pills and never did on a regular basis but realize that I need to now or someone would have to help me function to get through the day. So I will.
Posted 02 March 2012 - 07:16 PM
Posted 25 March 2012 - 09:28 PM
Posted 27 March 2012 - 03:40 AM
This topic is serendipitous for me as I need advice regarding my experience with Mirapex. I got on it a year ago raising to a dose of 3mg a day extended release tablets. I also take Azilect. The only side effects I dealt with were nausea, dizziness and blurred vision, but I also have gained 20 pounds in the last year and this is not usual for me. The Mirapex really helped with my symptoms although I was not 100% or even 80%. My right arm still barely swings and my hands cramp towards the end of the day. Still at a couple years into my diagnosis I feel like this medication did help me carry on with my life. My symptoms progressed as we all know they do, and my neuro raised me to 4.5mg/day. I had a great burst of energy and feeling normal for a week and then went back to just feeling pretty good. A month later, while on vacation with my family I had a number of new symptoms. Chest pain and tightness, extreme fatigue leaving me bedridden. Anxiety and shortness of breath. When I got home and had my heart and lungs checked out I was totally fine. Having moved my Mirapex dosing times around, I noticed the symptoms always came on 4-6 hours after taking my Mirapex ER (and 6 hours is when the medication begins to work the most). My neruo agreed and told me I could stop the medication and get on Sinemet ER at 25/100 carbidopa/levadopa 3 times a day. I went down to 3mg for a week with no problems except minor muscle cramps but the first day off Mirapex and on Sinemet I had a strange and awful experience. Later I became very restless and my legs kept jerking. I began craving food, cigarettes (I quit 4 years ago), and drugs, which I have not used in years and years. My wife helped me stay calm but I was really freaked out. I remember telling her I wanted to take a Mirapex badly but we managed to sit out the night (which was riddled with RLS and insomnia). Today I woke up very late due to insomnia but felt back to normal. I had a nice day and all was normal with my PD, though my symptoms are not a well controlled as they were on the Mirapex, but it has only been 2 days. I only notice a little nasuea an hour after I take it. Then, at 6pm that smell again, and suddenly EXTREME fatigue and I fell asleep. I just woke up from more RLS. Is this DAWS? Also, do you think the symptoms I had on vacation were related to the stress of traveling and PD and not my MIrapex? Is it normal that my Sinemet is not helping my symptoms as well as the Mirapex did and should I just be patient? I thought it would work right away...
It sounds to me that some of your problems could very much be withdrawals from the Mirapex. It is an awful experience, I'm sorry that you are having to go through it. Sinemet didn't work perfectly at first for me either. After getting the right dosage on the right schedule, things are MUCH better. I gained 30 pounds in 3 months on Mirapex because of compulsive eating. I am a big girl anyway but had kept my weight constant for about 10 years because of my Diabetes. Now because of the 30 pound weight gain I've had to start taking a second insulin (fast acting). Hopefully now that I am on Sinemet and some of the compulsiveness is going away I will be able to get those 30 pounds back off and maybe take less insulin. I also had very bad restless legs, hallucinations (auditory, tactile and some visual), the worst anxiety I've ever had and terrible muscle cramps, mainly in my neck. If my memory is correct it seems it took a good 2 months to start getting past the withdrawals. I still find myself craving the Mirapex, especially on nights when the RLS is bad.
Posted 27 March 2012 - 08:23 AM
Posted 27 March 2012 - 02:59 PM
Posted 27 March 2012 - 04:20 PM
I am increasing the meds because low doses weren't working and I saw the MDS and he said that small a dose I was taking was minimal.
Posted 04 April 2012 - 10:53 AM
Posted 04 April 2012 - 01:09 PM
I've been on Mirapex for almost a year now, I'm at 3mg a day, with no side effects at all up until 2 weeks ago. Now I doze off in the middle of texting my wife, and while driving. Going in today to get off this stuff before I kill myself or someone else.
Oh boy ! Wow ! I need to be careful.
Edited by Luthersfaith, 04 April 2012 - 02:36 PM.
Posted 25 February 2015 - 11:05 PM
Posted 26 February 2015 - 09:09 AM
My wife lost about 20 lbs of the 35 that she had gained.
Posted 26 February 2015 - 09:33 AM
What is DAWS? What side effects does it include?
Hope it helps! Let me know if you have any questions.
"A subset of patients who taper a dopamine agonist, however, develop dopamine agonist withdrawal syndrome (DAWS), which has been defined as a severe, stereotyped cluster of physical and psychological symptoms that correlate with dopamine agonist withdrawal in a dose-dependent manner, cause clinically significant distress or social/occupational dysfunction, are refractory to levodopa and other dopaminergic medications, and cannot be accounted for by other clinical factors. The symptoms of DAWS include anxiety, panic attacks, dysphoria, depression, agitation, irritability, suicidal ideation, fatigue, orthostatic hypotension, nausea, vomiting, diaphoresis, generalized pain, and drug cravings. The severity and prognosis of DAWS is highly variable. While some patients have transient symptoms and make a full recovery, others have a protracted withdrawal syndrome lasting for months to years, and therefore may be unwilling or unable to discontinue DA therapy. Impulse control disorders appear to be a major risk factor for DAWS, and are present in virtually all affected patients. Thus, patients who are unable to discontinue dopamine agonist therapy may experience chronic impulse control disorders. At the current time, there are no known effective treatments for DAWS. For this reason, providers are urged to use dopamine agonists judiciously, warn patients about the risks of DAWS prior to the initiation of dopamine agonist therapy, and follow patients closely for withdrawal symptoms during dopamine agonist taper" .
- AB-Normal likes this
-English is not my first language !
-Aged 39. Diagnosed at 35.
-Currently on madopar (levodopa and benserazide, 500mg daily) and Azilect (1mg daily).
Posted 26 February 2015 - 06:40 PM
Thank you christie for jumping in. Although I knew what DAWS is, my mind was drawing a great big blank........... hugs..
- christie likes this
Current age= 56
First symptoms: 1975
Parkinson's Disease, Apraxia
Carba/levodopa 25/100 ER 5 times a day
Amantadine 100mgs twice a day
DBS surgery 12/2014............ Bilateral lead placement with a single battery/stimulator on RH side. Turned on 12/21/14
2.3v Left, and 3.2V Right
"I will do what i can, while I can, and when i can't, I'll do something else"
KEEP CALM, and PARKIE ON...............
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users